MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: sr.Clinical risk advisor.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that both lumens of a redo double lumen tpn catheter are able to be rotated freely.Consequently, the device was removed from the patient.No adverse effects to the patient have been reported.Additional information regarding the device, patient, and event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the (b)(6) hospital reported that both lumens of the catheter are rotating freely circumferentially.The catheter was from a redo double lumen tpn catheter set (part number c-tpns-7.0d-65-redo, lot number 9771039).The customer reported that there was no apparent harm for this case and it was "inconvenient".There was no information about if the device was repaired or replaced.There was no information about what procedure or treatment was being performed or if ancillary device were being utilized when the failure occurred.There was no information about how the catheter was secured to the patient or the patients activity level.A review of the complaint history, device history record, instructions for use (ifu) and quality control was conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examination could be conducted.However, a document based investigation evaluation was performed.A review of the device master record found that sufficient production controls are in place.A review of the device history record for the set lot 9771039 and the catheter component lot found no related nonconformances.A database search found no additional complaints associated with this device lot.The information provided upon review of complaint file, device history record, complaint history and quality control documents do not provide evidence to support that the device was manufactured out of specification or to suggest items in the lot or similar devices in the field or in house are nonconforming.A review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10ml syringe or larger will reduce the risk of catheter rupture.The following suggested catheter maintenance is also provided if catheter is not to be used immediately, its lumen should be maintained by continuous saline or heparinized saline drip or locked with heparinized saline solution.Normal saline lock is permissible if utilizing the clc2000 injection cap.Catheter heparinization should be determined by institutional protocol and clinical judgement.Heparin concentrations of 10 units/ml to 100 units/ml have been reported adequate to maintain lumen patency.Catheter lock should be reestablished after every use or at least every 24 hours if unused.Before using catheter lumen already locked with heparin, lumen should be flushed with twice the indicated lumen volume using normal saline.Lumen should be flushed with normal saline between administration of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin or saline lock.Strict aseptic technique must be adhered to while using and maintaining catheter.Based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause for failure was not established.A previous project was performed to determine the cause of this issue.It was found that the product line meets specifications, but that separation and leakage of the device is an inherent risk device usage.The properties of silicone may result in lower material strength when compared to catheters constructed of other stronger material (e.G.Polyurethane).This lower strength leads to the potential risk of more catheter separations/leakages due to a variety of causes.The benefits of the catheter constructed of silicone include softer feel for greater patient comfort, longer-term biocompatibility, ability to repair outside the body, and is less thrombogenic than polyethylene or pvc.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.One used device was returned to the manufacturer on 05nov2020.A functional test was performed and no leakage was identified.A visual examination of the device noted the glue pulled away from the hub and some glue has pulled away from the silicone.The glue bond on the opposite end of the silicone tubbing is secure.The lumens of the device rotate as reported.There were no sharp edges observed.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9806541
Report Number1820334-2020-00571
Device Sequence Number16894815
Product Code FOZ
UDI-Device Identifier00827002079021
UDI-Public(01)00827002079021(17)220620(10)9771039
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2022
Device Model NumberN/A
Device Catalogue NumberC-TPNS-7.0D-65-REDO
Device Lot Number9771039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer05/01/2020
12/02/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date05/27/2020
12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1